MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 02/17/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 24mm watchman laa closure device & delivery system (wds) were used.The was positioned in the laa and the first 24mm closure device was deployed.The device did not meet release criteria, so a full recapture was performed.This device was removed from the patient and a second closure device was inserted into the was.The physician felt the patient cough at the time the second 24mm device distal marker band was being matched with the was.Before attempting to deploy the second device a slight contrast injection was performed to visualize exactly where the end of the device was located in relation to the back wall of the laa.That injection showed that the contrast was leaving the laa and going into the pericardial space.The physician continued the procedure and deployed the second device in the laa, but it also did not meet release criteria and was fully recaptured.Transesophageal echocardiogram imaging showed that fluid was accumulating in the pericardial space.The physician gave the patient protamine and performed a pericardiocentesis to treat the pericardial effusion.Around 1l of blood was removed from the effusion.A drain was left in the patient overnight to observe if there was any more drainage.There was a little fluid in the drain overnight, but the patient was fine.The drain was removed the next day.The patient was doing fine following these events and they have since been discharged from the hospital.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9808302
Report Number2134265-2020-02136
Device Sequence Number643132
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0023433135
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;